Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 283, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Sep 8, 2019, 12:59 AM CDT for 8 counties in Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2019, 12:59 AM CDT (05:59 UTC)
- Expired
- Sep 8, 2019, 1:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Daviess County, MO, Grundy County, MO, Harrison County, MO, Linn County, MO, Livingston County, MO, Mercer County, MO, Putnam County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 163 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.0 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 11:38 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 7, 11:38 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1138 PM CDT Sat Sep 7 2019 .Discussion... Issued at 34 PM CDT SAT SEP 7 2019 Looking at satellite imagery this afternoon, a moderately amplified pattern is in place across the Nation; thanks to a ridge axis poking north along the spine of the Rockies and trough over the far eastern Canada; thus leaving our section of the country under a northwest flow. Within said northwest flow, a significant shortwave is seen spinning its way east across the Montana-Dakota border, on its way to crossing the Northern and Central Plains this weekend. Looking closer to the surface, a lee side low is noted across north central Nebraska, with an occluded frontal boundary stretching south into northwest Kansas. Rest of the day, will be rather nice, with a few showers possible near the Missouri-Nebraska border due to some over running moisture streaming ahead of the occluded surface front and upper level shortwave trough. Tonight, is when we expect showers and thunderstorms to move across eastern Kansas and the northern half of Missouri as the Montana- Dakota trough sweeps across the Plains. Expectations are for the shower activity, threatening to move into far northwest Missouri this afternoon, to persist into the evening hours as a weak 850mb jet ahead of the trough and occluded front keeps moisture feeding into the region. Moisture convergence will rapidly increase late tonight with the onset of the nocturnal jet, but this will also bring some elevated instability, with various models advertising some MUCAPE advecting in across northern Missouri on the nose of the jet. This, coupled with some locally induced increase in 0-6KM shear values from local storms, may result in a few strong storms this evening. Of particular concern for tonight is if the storms organize into a progressive line, which would sweep east across northern Missouri during the early morning hours of Sunday. This would make some marginally severe hail or wind possible; but the primary concern tonight will be on the potential for flash flooding. Precipitable water values will be near to just over two inches tonight as the storms move through, and if an organized system developed it could put down a lot of rain across far northern Missouri very fast. That said, we have been dry for a bit, so the ground, river, creeks, and streams can take a bit of water; but flash flooding will likely need monitoring overnight. Storms will persist into the morning hours of Sunday, with a lingering boundary possibly providing a weak focus for scattered showers into the early afternoon hours across areas within a county or two north or south of Highway 36 in northern Missouri. Rest of Sunday into the beginning of next work week, will see potential for storms shift north as the ridge axis over the Rockies starts to move out into the Plains States. But, while the overall threat is shifting a bit north, there will still be a threat of storms along the Iowa border Sunday night into Monday. Otherwise, expect Sunday's temperatures to be a bit cooler in areas near the Iowa border (thanks to the rain), but in general expect warm temperatures with highs 80s, tiptoeing to around 90 to start the work week as the western ridge moves in over the Plains, allowing a warming southwest flow to take over. && .Aviation...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1131 PM CDT SAT SEP 7 2019 Thunderstorm complex expected to move through the terminals between 06-08Z. Periods of heavy rain may reduce visibilities to 3SM and the terminals could see some gusty winds as the storms move through. Rain showers may linger through 12-14Z with IFR/MVFR cigs possible before rising to VFR. Dominant winds will generally be out of the east at 12kts or less after 14Z. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Cutter Aviation...PPietrycha
Hazardous weather outlook, Sep 7, 4:59 AM CDT, 20 hours before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 459 AM CDT Sat Sep 7 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 459 AM CDT Sat Sep 7 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Storms return tonight through Sunday mainly along and north of I-70. Main concern is heavy rainfall with rainfall totals up to around 1.5 inches possible. Strong to severe storms are also possible as storms move into the area. Strong winds and small hail are the main concerns. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Storm chances will linger Sunday afternoon and evening, though no severe weather is expected during this time frame. As for next week, on and off storm chances exists throughout the week. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Sep 7, 11:19 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1119 PM CDT Sat Sep 7 2019
MOZ001-002-011-080445-
Atchison MO-Holt MO-Nodaway MO-
1119 PM CDT Sat Sep 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON...NORTHERN HOLT AND WEST
CENTRAL NODAWAY COUNTIES UNTIL 1145 PM CDT...
At 1118 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tarkio to near Fairfax to 8 miles west of
Craig. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Tarkio, Mound City, Rock Port, Fairfax, Burlington Junction,
Skidmore, Craig, Rockport, Watson, Quitman, Bigelow, Corning, Phelps
City and Indian Cave State Park.
This includes Interstate 29 between mile markers 82 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4049 9568 4051 9569 4047 9501 4032 9503
4010 9515 4011 9540 4018 9548 4024 9547
4026 9555 4029 9555 4032 9561 4031 9566
4034 9562 4041 9566 4046 9564 4046 9568
4048 9570
TIME...MOT...LOC 0418Z 265DEG 39KT 4044 9544 4033 9549 4019 9553
GranaSpecial weather statement, Sep 7, 11:56 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1156 PM CDT Sat Sep 7 2019
KSZ102-MOZ002>004-011>013-080545-
Doniphan KS-De Kalb MO-Worth MO-Holt MO-Gentry MO-Nodaway MO-
Andrew MO-
1156 PM CDT Sat Sep 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DONIPHAN...SOUTHWESTERN
WORTH...WESTERN GENTRY...EASTERN HOLT...NODAWAY...ANDREW AND WESTERN
DEKALB COUNTIES UNTIL 1245 AM CDT...
At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maitland, or 8 miles east of Mound City, moving east at 50 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Maryville, Savannah, Stanberry, King City, Oregon, Ravenwood, Union
Star, Maitland, Amazonia, Skidmore, Clarksdale, Forest City,
Fillmore, Barnard, Conception Junction, Parnell, Bolckow, Graham,
Pickering and Rosendale.
This includes the following highways...
Interstate 29 between mile markers 53 and 82.
Interstate 229 between mile markers 13 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3992 9529 4022 9518 4047 9499 4046 9436
3979 9443
TIME...MOT...LOC 0456Z 280DEG 42KT 4011 9508
GranaSpecial weather statement, Sep 8, 12:39 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1239 AM CDT Sun Sep 8 2019
MOZ003>006-012>015-020>023-080630-
Grundy MO-Buchanan MO-Mercer MO-Clinton MO-Daviess MO-De Kalb MO-
Worth MO-Livingston MO-Gentry MO-Caldwell MO-Harrison MO-Andrew MO-
1239 AM CDT Sun Sep 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BUCHANAN...EASTERN
WORTH...DAVIESS...NORTHERN CLINTON...GRUNDY...EASTERN GENTRY...
MERCER...HARRISON...CALDWELL...SOUTHEASTERN ANDREW...DEKALB AND
NORTHWESTERN LIVINGSTON COUNTIES UNTIL 130 AM CDT...
At 1238 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Eagleville to 8 miles northwest of
Pattonsburg to near Clarksdale. Movement was east at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Cameron, Trenton, Bethany, Hamilton, Gallatin, Albany, Maysville,
Princeton, Stewartsville, Polo, Jamesport, Ridgeway, Osborn, Gilman
City, Breckenridge, Kingston, Pattonsburg, Mercer, Eagleville and New
Hampton.
This includes Interstate 35 in Missouri between mile markers 40 and
114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4058 9337 4002 9354 3952 9407 3953 9421
3972 9477 4016 9441 4057 9429
TIME...MOT...LOC 0538Z 279DEG 45KT 4045 9408 4012 9428 3978 9464
GranaThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:19 PM CDT | Special Weather Statement | EAX | Atchison | 26 min |
| Sep 7, 11:56 PM CDT | Special Weather Statement | EAX | Andrew, Gentry, Holt, Nodaway | 49 min |
| Sep 8, 12:39 AM CDT | Special Weather Statement | EAX | Caldwell, Clinton, Daviess, DeKalb, Grundy, Harrison and 1 more | 51 min |
| Sep 8, 1:44 AM CDT | Special Weather Statement | EAX | Adair, Chariton, Linn, Macon, Putnam, Schuyler and 1 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.